Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 111, NWS Norman, OK

October 20, 2019Bryan County, Johnston County, Marshall County, Oklahoma

NWS Norman, OK issued this tornado warning at Oct 20, 2019, 11:24 PM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 20, 2019, 11:24 PM CDT (04:24 UTC)
Expired
Oct 20, 2019, 11:38 PM CDT
In force
14 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bryan County, OK, Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 11:35 PM CDTTSTM WND DMG1 Sse Little City, OKMOBILE HOME ROOF DAMAGE AND A POWER POLE DOWN IN THE CUMBERLAND AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 20, 8:27 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

615 
WFUS54 KOUN 210424
TOROUN
OKC013-069-095-210500-
/O.NEW.KOUN.TO.W.0111.191021T0424Z-191021T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1124 PM CDT Sun Oct 20 2019

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Southeastern Johnston County in southeastern Oklahoma...
  Northwestern Bryan County in southeastern Oklahoma...
  Northeastern Marshall County in southeastern Oklahoma...

* Until midnight CDT.
    
* At 1124 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Madill, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Madill, Little City, Nida, northeastern Lake Texoma and Oakland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3401 9685 3408 9687 3424 9641 3406 9641
TIME...MOT...LOC 0424Z 252DEG 44KT 3405 9680 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Mahale
2 follow-up statements
374 
WWUS54 KOUN 210431
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1131 PM CDT Sun Oct 20 2019

OKC013-069-095-210500-
/O.CON.KOUN.TO.W.0111.000000T0000Z-191021T0500Z/
Johnston OK-Bryan OK-Marshall OK-
1131 PM CDT Sun Oct 20 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN JOHNSTON...NORTHWESTERN BRYAN AND NORTHEASTERN MARSHALL
COUNTIES...
    
At 1130 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Madill, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Madill, Little City, Nida and northeastern Lake Texoma. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3402 9676 3411 9678 3424 9641 3406 9641
TIME...MOT...LOC 0430Z 250DEG 43KT 3408 9672 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Mahale
314 
WWUS54 KOUN 210438
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1138 PM CDT Sun Oct 20 2019

OKC013-069-095-210448-
/O.CAN.KOUN.TO.W.0111.000000T0000Z-191021T0500Z/
Johnston OK-Bryan OK-Marshall OK-
1138 PM CDT Sun Oct 20 2019

...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON...NORTHWESTERN BRYAN
AND NORTHEASTERN MARSHALL COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

LAT...LON 3402 9676 3411 9678 3424 9641 3406 9641
TIME...MOT...LOC 0436Z 252DEG 44KT 3411 9660 

$$

Mahale

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 20, 10:51 PM CDT, 33 minutes earlier.

Area forecast discussion, Oct 20, 10:51 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1051 PM CDT Sun Oct 20 2019

.UPDATE...
Slight changes to temperature, wind, and cloudcover.

&&

.DISCUSSION...

As of 0345Z, the cold front has passed the OKC metro and is
approaching east-central Oklahoma where the line of severe
thunderstorms are currently located from Holdenville-Wynnewood-
Ardmore. These storms are expected to exit the FA by 2-3AM
Monday. Overnight low temperatures are expected to drop to the low
40s across far NW OK, the upper 40s across central OK, and low 50s
across east-central OK.

Thompson

&&

.PREV DISCUSSION... /issued 609 PM CDT Sun Oct 20 2019/

AVIATION...
A wind shift from the NNW will accompany a cold front over the
next several hours for all terminals. In addition, thunderstorms
are expected to develop along this cold front mainly near OKC/OUN
and PNC. Some hail will be possible and will monitor closely for
amendments. Most of the showers and storms should move out of the
terminals after 04Z. Some LLWS will also be possible behind the
front around 08-12Z early Mon morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  47  69  41  71 /  40   0   0   0
Hobart OK         46  72  39  73 /  10   0   0   0
Wichita Falls TX  49  74  43  75 /  40   0   0   0
Gage OK           42  68  35  71 /  10   0   0   0
Ponca City OK     47  67  38  67 /  20   0   0   0
Durant OK         52  74  44  74 /  90   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/01
Hazardous weather outlook, Oct 20, 12:01 PM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1201 PM CDT Sun Oct 20 2019

OKZ004>048-050>052-TXZ083>090-211715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1201 PM CDT Sun Oct 20 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...

There is an enhanced risk of severe thunderstorms this evening and
tonight across east-central and southeast Oklahoma, including the
area southeast of a line from Seminole to Ada and Sulphur to
Ardmore. There is a slight risk extending northwest to a line from
Chandler and Pauls Valley to Waurika with a marginal risk northwest
to a Ripley and Choctaw to Norman and Wichita Falls line.

Strong to severe thunderstorms are expected ahead of a cold front
this evening and tonight, mainly after 7 pm, across portions of
east-central and southeast Oklahoma. Significant hail (greater
than 2 inches in diameter), damaging wind gusts, and isolated
tornadoes are possible with these storms. The greatest tornado
potential will be in the enhanced risk area.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 7 PM.

.Fire Weather...
Low relative humidity (15-30 percent) and breezy southerly winds
(15-25 miles per hour) will create an elevated fire weather
environment day across western Oklahoma and western north Texas
today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There is a chance for isolated thunderstorms on Thursday. Storms
are not expected to be severe.

.Fire Weather...
Elevated fire weather conditions are expected across western
Oklahoma and western sections of north Texas on Monday afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Thompson

In the hours before

Local storm report, Oct 20, 11:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     6 N VANOSS              34.86N 96.86W
10/20/2019                   PONTOTOC           OK   EMERGENCY MNGR

            LARGE CARPORT BLOWN ONTO ROADWAY ONTO 8617 COUNTY RD
            3450...TIME ESTIMATED FROM RADAR

&&

AP
Local storm report, Oct 20, 11:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1105 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND DMG     5 S ASHER               34.92N 96.92W
10/20/2019                   PONTOTOC           OK   TRAINED SPOTTER

            SHEET METAL AND WOODEN DEBRIS ON THE GROUND. TIME OF
            DAMAGE ESTIMATED BY RADAR.

&&

PW
Local storm report, Oct 20, 11:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     3 ESE HOLDENVILLE       35.07N 96.35W
10/20/2019  M0 MPH           HUGHES             OK   MESONET

&&

PW
Local storm report, Oct 20, 11:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1110 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     3 ESE HOLDENVILLE       35.07N 96.35W
10/20/2019  M69.00 MPH       HUGHES             OK   MESONET

            CORRECTS PREVIOUS REPORT.

&&

PW
Local storm report, Oct 20, 11:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     5 NNW LEBANON           34.05N 96.95W
10/20/2019  M61 MPH          MARSHALL           OK   MESONET

&&

RBARNES
Local storm report, Oct 20, 11:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1120 PM CDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     NON-TSTM WND GST ADA                     34.77N 96.68W
10/20/2019  E65 MPH          PONTOTOC           OK   STORM CHASER

            POWER FLASHES ALSO REPORTED.

&&

RBARNES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 7:10 PM CDTSpecial Weather StatementOUNOklahoma35 min
Oct 20, 7:12 PM CDTSpecial Weather StatementOUNStephens33 min
Oct 20, 7:13 PM CDTSpecial Weather StatementOUNJefferson32 min
Oct 20, 7:37 PM CDTSpecial Weather StatementOUNLogan23 min
Oct 20, 7:38 PM CDTSpecial Weather StatementOUNGarvin37 min
Oct 20, 7:41 PM CDTSpecial Weather StatementOUNCanadian34 min
Oct 20, 7:46 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne44 min
Oct 20, 7:47 PM CDTSpecial Weather StatementOUNGrady28 min
Oct 20, 7:52 PM CDTSpecial Weather StatementOUNGrant38 min
Oct 20, 8:00 PM CDTSpecial Weather StatementOUNPayne30 min
Oct 20, 8:03 PM CDTSevere Thunderstorm WarningOUNGrant, Kay42 min
Oct 20, 8:09 PM CDTSevere Thunderstorm WarningOUNPayne22 min
Oct 20, 8:11 PM CDTSpecial Weather StatementOUNGarvin34 min
Oct 20, 8:13 PM CDTSpecial Weather StatementOUNCleveland, McClain32 min
Oct 20, 8:17 PM CDTSpecial Weather StatementOUNMcClain28 min
Oct 20, 8:18 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc, Pottawatomie, Seminole42 min
Oct 20, 8:21 PM CDTSpecial Weather StatementOUNStephens24 min
Oct 20, 8:23 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall52 min
Oct 20, 8:26 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Garvin, Grady, Stephens34 min
Oct 20, 8:28 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie31 min
Oct 20, 8:38 PM CDTSpecial Weather StatementOUNCleveland, Lincoln52 min
Oct 20, 8:43 PM CDTSpecial Weather StatementOUNLogan, Noble, Payne47 min
Oct 20, 8:44 PM CDTSevere Thunderstorm WarningOUNKay20 min
Oct 20, 8:51 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain, Stephens39 min
Oct 20, 8:54 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston51 min
Oct 20, 8:55 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole50 min
Oct 20, 8:58 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole32 min
Oct 20, 9:10 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne50 min
Oct 20, 9:13 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole47 min
Oct 20, 9:23 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Murray, Pottawatomie, Stephens52 min
Oct 20, 9:28 PM CDTSpecial Weather StatementOUNNoble32 min
Oct 20, 9:36 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie39 min
Oct 20, 9:36 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie39 min
Oct 20, 9:47 PM CDTTornado WarningOUNCleveland, McClain, Pottawatomie28 min
Oct 20, 9:57 PM CDTSpecial Weather StatementOUNAtoka33 min
Oct 20, 9:59 PM CDTSevere Thunderstorm WarningOUNGarvin, Hughes, McClain, Murray, Pontotoc, Pottawatomie and 1 more46 min
Oct 20, 10:01 PM CDTTornado WarningOUNMcClain, Pontotoc, Pottawatomie, Seminole29 min
Oct 20, 10:17 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole28 min
Oct 20, 10:19 PM CDTSpecial Weather StatementOUNMcClain26 min
Oct 20, 10:19 PM CDTTornado WarningOUNHughes, Seminole26 min
Oct 20, 10:33 PM CDTSpecial Weather StatementOUNCarter, Murray42 min
Oct 20, 10:36 PM CDTSpecial Weather StatementOUNGarvin24 min
Oct 20, 10:36 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole39 min
Oct 20, 10:44 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Hughes, Johnston, McClain, Murray and 3 more46 min
Oct 20, 10:46 PM CDTSpecial Weather StatementOUNLove29 min
Oct 20, 10:48 PM CDTSpecial Weather StatementOUNOkfuskee27 min
Oct 20, 10:53 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall52 min
Oct 20, 11:10 PM CDTSevere Thunderstorm WarningOUNHughes50 min
Oct 20, 11:13 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Love, Marshall47 min
Oct 20, 11:16 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole44 min
Oct 20, 11:44 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan46 min
Oct 21, 12:24 AM CDTSevere Thunderstorm WarningOUNBryan21 min

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.